I am 25 years old and was diagnosed with SLE at the age of 11. Mainly my kidney's are affected by the Lupus. In 2006 I underwent chemo to repair kidney damage due to a flare. I have on and off edema in the past that went away after taking water pills. I was also once hospitalized because swelling in my legs and feet were so bad that pulmonary embolism was feared but ruled out. I also had irritation of the heart because fluid leaked in the wall of the heart. But like I said water pills solve the problem until recently. The past month my water pills are no longer working and I have pitting edema in my legs. Also my whole body hurts especially my lower back when I lay down. I have gained 25 pounds in the past 6 months and can't get rid of the weight probably because it's linked to the edema. I get very fatigued as if I were going through a flare but my Lupus is somewhat stable now. My thyroid and kidney's were tested and they are fine. My heart however has not been tested again recently. Has anyone else had this problem and could this mean I have CHF (Congestive Heart Failure)? Or is this an effect of using Prednisone for the past 13 going on 14 years? What ever is going on is also affecting my menstrual cycle and I feel almost lethargic at times. I know Lupus is complicated but I figured very few conditions involve severe edema and the other symptoms I mentioned. Any suggestions as to what my doctor can look for?
im going throu the same situation. i was size 1 and now im size 14... i even feel ugly because its been so fast and im just not used to see my body change like that. on top of it, u cant exercise because it hurts... in my case, ive been diagnosed with lupus, arthritis and fibriomialgya... what can we do? ive been given water pills (furosemide 40mg) everyday but i still retain the water... is there anything else we can do about it or just sit and deal with it?
Please get into the cardiologist...I have cardiomyopathy due to Lupus and also kidney damage. The pitting is very bad, go the DR right away. Steriods will cause water retention. Have to seen you rheumy lately? I can't imagine why they haven't started you on lasix or something for water rention....some water pills are bad for you if you have kidney disease, so be careful. I was told by my doctor that a weight gain of more then 5-7 lbs in a 2 days stretch requires a visit.
I also get adema. My feet and ankles get so big I don't even have shoes that will fit when they get like that. I have had it on my face and really bad in my arms but it is mostly feet and ankles. I didn't know this should be something I should be worried about. I get when i go to my next appt. with my rheumy i will discuss it with him. Cuz they aren't only swollen but i can't even walk on them. I try to keep the elevated and also wrap them up with tensor bandages and I do find this helps a bit. I have really skinny ankles and feet and i hate when i end up with cankles. You can't even see my ankle bones it looks awful and then I can't even bend my toes. I hate all this ****. But what can a girl do, i am stuck with it the rest of my life so I guess i have to just suck it up.. Take it like a man..lol ya that's a good one, the pain I have would send a guy running to the ER crying!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.